MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿; CATHETER, NEPHROSTOMY
Model Number M0062101420
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon catheter was unpacked on an unknown date.According to the complainant, during unpacking, when they opened the outer box, the sterile packaging of the device was already opened.There was no visible damage noted on the outer box.Reportedly, this device was not used in a patient or procedure.
 
Additional Manufacturer Narrative
Investigation results a visual examination of the complaint device revealed that the outer pouch was opened on its chevron (vendor) seal side.It was also noted that the inner pouch was torn open on the chevron (vendor) seal side.This tear extended down each side of the pouch, indicating that the pouch had been torn open.Inside the inner pouch was the tray containing the device.This tray was removed and an examination found no damage to the tray.The device was coiled correctly inside the tray and there was no evidence of any device use.The noted defect likely occurred due to handling of the device or portion of the device without direct patient contact either during shipping, unpacking or preparation of the device for the procedure.This could have led to the gauge receiving a shock causing damage to the internal mechanism of the gauge which would result in the gauge not operating to its specifications.Therefore, the most probable root cause of this complaint is handling damage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
NEPHROMAX¿
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6604044
Report Number3005099803-2017-01595
Device Sequence Number1010458
Product Code LJE
UDI-Device Identifier08714729826491
UDI-Public(01)08714729826491(17)20200203(10)0020245409
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K952968
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2020
Device Model NumberM0062101420
Device Catalogue Number210-142
Device Lot Number0020245409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1